Alert archive / Missouri / Areal Flood Warnings in 2021
Areal Flood Warning 9, NWS Kansas City, MO
NWS Kansas City, MO issued this areal flood warning at Jun 25, 2021, 2:20 AM CDT for Atchison County, Holt County, Nodaway County, Missouri. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2021, 2:20 AM CDT (07:20 UTC)
- Expired
- Jun 25, 2021, 2:15 PM CDT
- In force
- 12 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Atchison County, MO, Holt County, MO, Nodaway County, MO
The radar
The Omaha radar (KOAX), 125 km from the middle of the area, began a volume at 07:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 7.3 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 384 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1210 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -2.1
The text
As transmitted.
110
WGUS43 KEAX 250720
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
220 AM CDT Fri Jun 25 2021
MOC005-087-147-251915-
/O.NEW.KEAX.FA.W.0009.210625T0720Z-210625T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Atchison MO MO-Holt MO-Nodaway MO-
220 AM CDT Fri Jun 25 2021
The National Weather Service in Pleasant Hill MO has issued a
* Flood Warning for...
Atchison MO County in northwestern Missouri...
Northern Holt County in northwestern Missouri...
Nodaway County in northwestern Missouri...
* Until 215 PM CDT Friday.
* At 220 AM CDT, The main area of heavy rainfall has pushed to the
south. However, flooding is already occurring in the warned area.
Between 2 and 5 inches of rain have fallen. Runoff from earlier
heavy rainfall will continue to produce flooding into the day on
Friday.
* Some locations that will experience flooding include...
Maryville, Tarkio, Rock Port, Fairfax, Burlington Junction,
Hopkins, Ravenwood, Maitland, Skidmore, Conception Junction,
Parnell, Graham, Clearmont, Elmo, Pickering, Westboro, Watson,
Clyde, Arkoe and Quitman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4052 9566 4057 9463 4018 9460 4021 9547
4024 9548 4026 9555 4029 9555 4031 9562
4033 9563 4035 9562 4042 9566 4043 9564
4044 9565 4046 9564 4047 9569 4048 9570
4049 9568 4050 9569
$$
SAWWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this areal flood warning went out at Jun 25, 12:36 AM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 25, 12:36 AM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1236 AM CDT Fri Jun 25 2021
.Discussion...
Issued at 315 PM CDT THU JUN 24 2021
Key Messages:
- Severe weather and flash flooding expected this evening/overnight
across parts of the area.
- A flash flood watch is in effect from Thursday afternoon into
Saturday morning.
Atmospheric recover is underway with a strongly unstable airmass
already in place over far northwest Missouri into eastern Kansas.
The remainder of the area will continue to destabilize as further
surface heating/mixing and moisture advection occurs this
afternoon. Robust convection is expected to develop late this
afternoon into the early evening, most likely in areas of
northeast Kansas into northwest and northern Missouri. The initial
activity will have the potential to be semi-discrete, with the
potential for very large hail and an isolated tornado. Over time,
updrafts will tend to consolidate into one or more line(s) of
thunderstorms and move east/southeast across the CWA. An
increasing threat of damaging straight-line winds will materialize
with these storms. Over time, repeated rounds of convection over
the same areas will be possible into the evening and overnight
hours, with flash flooding a growing concern. The cold front is
expected to make slow progress southeastward on Friday, setting
the stage once again for another round of thunderstorms - with the
potential for severe weather and flash flooding for most areas
across the CWA.
&&
.Aviation...(For the 06Z TAFS through 06Z Friday Night)
Issued at 1231 AM CDT FRI JUN 25 2021
Mature MCS working east across central and eastern Missouri. Gusty
winds are possible with some of the stronger storms through the
morning hours. Could see some MVFR ceilings through the early
morning hours on Friday, but conditions should improve into the
VFR range as the day wears on. Additional thunderstorms are
possible Friday afternoon, with best chances south of I-70 where
partial clearing is most likely. Have prob 30 group for southern
most TAF site, but potential IXD may be too far north.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flash Flood Watch through Saturday morning for KSZ025-057-060-
102>105.
MO...Flash Flood Watch through Saturday morning for MOZ001>008-
011>017-020>025-028>033-037>040-043>046-053-054.
&&
Discussion...Blair
Aviation...BTHazardous weather outlook, Jun 24, 5:22 AM CDT, 20 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 522 AM CDT Thu Jun 24 2021 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-251030- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 522 AM CDT Thu Jun 24 2021 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight A line of thunderstorms will work south through the region this morning. Gusty winds will be possible with this line of storms. Additional storms are expected to develop this evening. Some of these storms will be capable of producing large hail to two inches in diameter, winds up to 80 mph, locally heavy rainfall leading to flash flooding and isolated tornadoes. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Friday through Wednesday Additional thunderstorms are expected Friday afternoon/evening and Saturday afternoon/evening. Some of these storms could produce large hail and damaging winds. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, Jun 25, 12:28 AM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1228 AM CDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1226 AM FLASH FLOOD 4 NW MOUND CITY 40.17N 95.29W
06/25/2021 HOLT MO LAW ENFORCEMENT
INTERSTATE 29 CLOSED BETWEEN MM 84 AND MM 92 DUE TO
RUNNING WATER OVER THE INTERSTATE.
&&
JLLocal storm report, Jun 25, 1:11 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
111 AM CDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM HEAVY RAIN SAINT JOSEPH AIRPORT 39.77N 94.91W
06/25/2021 M4.19 INCH BUCHANAN MO ASOS
4.19 INCHES OF RAIN RECORDED AT STJ ASOS
FROM 6 AM THURSDAY TO 1 AM FRIDAY.
&&
BMWLocal storm report, Jun 25, 1:35 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
135 AM CDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0134 AM HEAVY RAIN 1 NE HIGHLAND 39.87N 95.26W
06/25/2021 M7.83 INCH DONIPHAN KS PUBLIC
7.83 INCHES OF RAIN RECORDED AT A PERSONAL
WEATHER STATION NEAR HIGHLAND FROM THURSDAY
MORNING THROUGH PRESENT TIME.
&&
BMWLocal storm report, Jun 25, 1:36 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
136 AM CDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 AM HEAVY RAIN 7 SSE OREGON 39.89N 95.11W
06/25/2021 M7.27 INCH HOLT MO PUBLIC
7.27 INCHES OF RAIN MEASURED FROM PERSONAL
WEATHER STATION FROM THURSDAY MORNING
THROUGH EARLY FRIDAY MORNING.
&&
BMWLocal storm report, Jun 25, 1:37 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
137 AM CDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 AM HEAVY RAIN 2 N TROY 39.81N 95.09W
06/25/2021 M6.82 INCH DONIPHAN KS PUBLIC
6.82 INCHES OF RAIN MEASURED FROM PERSONAL
WEATHER STATION NEAR TROY. THIS IS A STORM
TOTAL FROM THURSDAY MORNING THROUGH EARLY
FRIDAY MORNING.
&&
BMWLocal storm report, Jun 25, 1:57 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
157 AM CDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 AM FLASH FLOOD 2 S AMITY 39.84N 94.43W
06/25/2021 DEKALB MO LAW ENFORCEMENT
PORTIONS OF J HIGHWAY ARE STARTING TO FLOOD
WITH WATER OVER THE ROAD.
&&
BTThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:03 PM CDT | Severe Thunderstorm Warning | EAX | Atchison | 42 min |
| Jun 24, 7:17 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Holt, Nodaway | 43 min |
| Jun 24, 7:24 PM CDT | Special Weather Statement | EAX | Mercer | 51 min |
| Jun 24, 7:39 PM CDT | Flash Flood Warning | EAX | Daviess, DeKalb, Gentry, Grundy, Harrison, Mercer and 1 more | 6 hr |
| Jun 24, 7:45 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, DeKalb, Gentry, Nodaway | 45 min |
| Jun 24, 7:55 PM CDT | Special Weather Statement | EAX | Andrew, DeKalb | 50 min |
| Jun 24, 8:12 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Daviess, DeKalb, Gentry, Grundy, Harrison and 2 more | 48 min |
| Jun 24, 8:14 PM CDT | Severe Thunderstorm Warning | EAX | Mercer, Putnam | 24 min |
| Jun 24, 8:16 PM CDT | River Flood Warning | EAX | Chariton, Macon | 19 hr |
| Jun 24, 8:16 PM CDT | River Flood Warning | EAX | Andrew, Nodaway | 14 hr |
| Jun 24, 8:16 PM CDT | River Flood Warning | EAX | Andrew, Buchanan | 3 days |
| Jun 24, 8:16 PM CDT | River Flood Warning | EAX | Carroll, Chariton | 9 days |
| Jun 24, 8:27 PM CDT | Flash Flood Warning | EAX | Andrew, Buchanan, Holt | 16 hr |
| Jun 24, 8:37 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Clinton, DeKalb, Holt | 38 min |
| Jun 24, 8:48 PM CDT | Flash Flood Warning | EAX | Mercer | 3 hr |
| Jun 24, 8:51 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess, DeKalb, Grundy, Harrison, Linn and 4 more | 54 min |
| Jun 24, 9:00 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Caldwell, Clay, Clinton, DeKalb, Platte and 1 more | 60 min |
| Jun 24, 9:13 PM CDT | Tornado Warning | EAX | Grundy, Sullivan | 17 min |
| Jun 24, 9:29 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Caldwell, Carroll, Chariton, Daviess, Grundy and 7 more | 61 min |
| Jun 24, 9:33 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Caldwell, Carroll, Clay, Clinton, Jackson and 3 more | 57 min |
| Jun 24, 9:35 PM CDT | River Flood Warning | EAX | Cooper, Saline | 11 days |
| Jun 24, 9:35 PM CDT | River Flood Warning | EAX | Cooper | 60 hr |
| Jun 24, 9:35 PM CDT | River Flood Warning | EAX | Carroll | 8 days |
| Jun 24, 9:35 PM CDT | River Flood Warning | EAX | Johnson, Pettis | 71 hr |
| Jun 24, 9:35 PM CDT | River Flood Warning | EAX | Chariton, Howard, Saline | 9 days |
| Jun 24, 9:35 PM CDT | River Flood Warning | EAX | Cooper, Howard | 10 days |
| Jun 24, 9:40 PM CDT | Tornado Warning | EAX | Putnam, Sullivan | 20 min |
| Jun 24, 9:58 PM CDT | Tornado Warning | EAX | Adair, Sullivan | 17 min |
| Jun 24, 10:18 PM CDT | Tornado Warning | EAX | Carroll, Lafayette, Saline | 27 min |
| Jun 24, 10:24 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Carroll, Chariton, Howard, Lafayette, Linn and 6 more | 51 min |
| Jun 24, 10:25 PM CDT | Areal Flood Advisory | EAX | Buchanan, Clay, Clinton, Platte | 3 hr |
| Jun 24, 10:43 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Platte | 32 min |
| Jun 24, 11:17 PM CDT | Special Weather Statement | EAX | Cooper, Howard, Randolph, Saline | 58 min |
| Jun 25, 12:57 AM CDT | Flash Flood Warning | EAX | Caldwell, Clinton, Daviess, DeKalb | 10 hr |
| Jun 25, 1:17 AM CDT | Areal Flood Warning | EAX | Daviess, DeKalb, Gentry, Grundy, Harrison, Mercer and 1 more | 12 hr |
| Jun 25, 1:28 AM CDT | Areal Flood Advisory | EAX | Carroll, Chariton, Cooper, Howard, Lafayette, Saline | 3 hr |
| Jun 25, 1:34 AM CDT | River Flood Warning | EAX | Clay, Ray | 34 hr |
| Jun 25, 1:59 AM CDT | River Flood Warning | EAX | Andrew, Buchanan | 63 hr |
| Jun 25, 2:02 AM CDT | River Flood Warning | EAX | Buchanan, Platte | 27 hr |
| Jun 25, 2:03 AM CDT | River Flood Warning | EAX | Platte | 65 hr |
| Jun 25, 2:04 AM CDT | River Flood Warning | EAX | Platte | 27 hr |
| Jun 25, 2:07 AM CDT | River Flood Warning | EAX | Jackson, Lafayette, Ray | 4 days |
| Jun 25, 2:10 AM CDT | River Flood Warning | EAX | Carroll, Lafayette, Saline | 4 days |
| Jun 25, 2:11 AM CDT | Flash Flood Warning | EAX | Andrew, Holt, Nodaway | 10 hr |
| Jun 25, 2:13 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Saline | 8 days |
| Jun 25, 2:26 AM CDT | River Flood Warning | EAX | Atchison, Holt | 6 hr |
| Jun 25, 2:26 AM CDT | River Flood Warning | EAX | Grundy, Livingston | 13 hr |
| Jun 25, 3:13 AM CDT | Flash Flood Warning | EAX | Carroll, Chariton, Howard, Saline | 7 hr |
| Jun 25, 3:59 AM CDT | Special Weather Statement | EAX | Platte | 46 min |
| Jun 25, 4:21 AM CDT | Severe Thunderstorm Warning | EAX | Platte | 39 min |
| Jun 25, 4:28 AM CDT | Flash Flood Warning | EAX | Caldwell, Carroll, Lafayette, Livingston, Ray, Saline | 4 hr |
| Jun 25, 4:46 AM CDT | Areal Flood Advisory | EAX | Clay, Clinton, Jackson, Platte, Ray | 3 hr |
| Jun 25, 4:55 AM CDT | Flash Flood Warning | EAX | Carroll, Lafayette, Ray, Saline | 6 hr |
| Jun 25, 5:24 AM CDT | Flash Flood Warning | EAX | Cooper, Howard | 5 hr |
| Jun 25, 7:25 AM CDT | Areal Flood Advisory | EAX | Cooper, Pettis, Saline | 4 hr |
| Jun 25, 8:13 AM CDT | Areal Flood Warning | EAX | Buchanan, Caldwell, Clay, Clinton, Platte, Ray | 3 hr |
| Jun 25, 8:40 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 8 days |
| Jun 25, 9:12 AM CDT | Areal Flood Warning | EAX | Caldwell, Carroll, Chariton, Cooper, Daviess, Howard and 7 more | 4 days |
| Jun 25, 9:23 AM CDT | Areal Flood Warning | EAX | Andrew, Buchanan, Clinton, DeKalb, Holt | 12 hr |
| Jun 25, 1:25 PM CDT | Areal Flood Warning | EAX | Buchanan, Clay, Clinton, Platte | 9 hr |
| Jun 25, 2:53 PM CDT | Special Weather Statement | EAX | Cass | 67 min |
| Jun 25, 3:42 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Johnson | 33 min |
| Jun 25, 3:54 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Platte | 24 min |
| Jun 25, 3:59 PM CDT | Flash Flood Warning | EAX | Cass | 6 hr |
| Jun 25, 4:14 PM CDT | Severe Thunderstorm Warning | EAX | Platte | 46 min |
| Jun 25, 4:22 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard | 38 min |
| Jun 25, 4:31 PM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson | 44 min |
| Jun 25, 4:52 PM CDT | Tornado Warning | EAX | Henry, Johnson | 23 min |
| Jun 25, 4:56 PM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson, Pettis | 49 min |
| Jun 25, 4:57 PM CDT | Flash Flood Warning | EAX | Henry, Johnson | 6 hr |
| Jun 25, 5:06 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass | 39 min |
| Jun 25, 5:57 PM CDT | Flash Flood Warning | EAX | Bates, Cass, Henry | 6 hr |
| Jun 25, 6:10 PM CDT | Flash Flood Warning | EAX | Cooper, Howard, Saline | 6 hr |
Nearby
Areal Flood Warnings in Missouri, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.